Kerry Siminoski, MD; Paul Goss, MD, PhD; Daniel J. Drucker, MD
The Cushing syndrome is a constellation of abnormalities resulting from chronic excess glucocorticoid activity (1). We report a case of the Cushing syndrome caused not by adrenocorticotrophic hormone (ACTH) or a glucocorticoid, but by high doses of a progestational agent, 6-alpha methyl-17-alpha acetoxyprogesterone (medroxyprogesterone acetate). In-vitro testing using a pituitary cell line provided additional evidence for the intrinsic glucocorticoid properties of medroxyprogesterone acetate.
Renal adenocarcinoma was diagnosed in a 28-year-old woman. After a left radical nephrectomy and adrenalectomy, monthly administration of vinblastine was begun (8 to 10 mg/mo) along with daily medroxyprogesterone acetate (400 mg/d). After 7 years
Learn more about subscription options.
Register Now for a free account.
Siminoski K, Goss P, Drucker DJ. The Cushing Syndrome Induced by Medroxyprogesterone Acetate. Ann Intern Med. 1989;111:758–760. doi: 10.7326/0003-4819-111-9-758
Download citation file:
Published: Ann Intern Med. 1989;111(9):758-760.
Adrenal Disorders, Endocrine and Metabolism.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only